MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Model Number 72202961
Medical Device Problem Codes Optical Distortion (3000); Optical Obstruction (3002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an arthroscopy, the videoarthroscope hd lens was very blurry and a ring was visible on the side of the image.Surgery was completed after a delay greater than 30 minutes, using a back-up device instead.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided image found a blurry surgical image in which a ring was visible on the side.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
VIDEOARTHROSCOPE HD 4MM X 30 DEG
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15796310
Report Number3003604053-2022-00069
Device Sequence Number3062171
Product Code EOB
UDI-Device Identifier00885554024159
UDI-Public00885554024159
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202961
Device Catalogue Number72202961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date01/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown